Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 18, 2023, 12:42 PM CST for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 18, 2023, 12:42 PM CST (18:42 UTC)
- Expired
- Jan 18, 2023, 1:15 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 12:48 PM CST | TSTM WND DMG | 4 S Doyline, LA | TREE REPORTED DOWN ON CARTER ROAD SOUTH OF DOYLINE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 18, 9:02 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.1
The text
As transmitted.
593
WFUS54 KSHV 181842
TORSHV
LAC013-015-119-181915-
/O.NEW.KSHV.TO.W.0022.230118T1842Z-230118T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1242 PM CST Wed Jan 18 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southern Webster Parish in northwestern Louisiana...
North central Bienville Parish in northwestern Louisiana...
East central Bossier Parish in northwestern Louisiana...
* Until 115 PM CST.
* At 1242 PM CST, a severe thunderstorm capable of producing a
tornado was located over Haughton, or 10 miles east of Bossier
City, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sibley, Dixie Inn and Heflin around 100 PM CST.
Minden and Dubberly around 105 PM CST.
Other locations impacted by this tornadic thunderstorm include
Gilark, Princeton, Curtis, Noles Landing, Lake Bistineau North,
Fillmore, Ogden, Koran, Plum Orchard Landing and Bodcau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3242 9354 3256 9359 3268 9319 3260 9317
3259 9318 3259 9317 3242 9314
TIME...MOT...LOC 1842Z 253DEG 35KT 3250 9349
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
441 follow-up statement
534
WWUS54 KSHV 181854
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1254 PM CST Wed Jan 18 2023
LAC015-181904-
/O.CAN.KSHV.TO.W.0022.000000T0000Z-230118T1915Z/
Bossier LA-
1254 PM CST Wed Jan 18 2023
...THE TORNADO WARNING FOR EAST CENTRAL BOSSIER PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CST for northwestern
Louisiana.
LAT...LON 3242 9342 3261 9343 3268 9319 3260 9317
3259 9318 3259 9317 3242 9314
TIME...MOT...LOC 1854Z 253DEG 35KT 3253 9336
$$
LAC013-119-181915-
/O.CON.KSHV.TO.W.0022.000000T0000Z-230118T1915Z/
Webster LA-Bienville LA-
1254 PM CST Wed Jan 18 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CST FOR
SOUTHEASTERN WEBSTER AND NORTH CENTRAL BIENVILLE PARISHES...
At 1254 PM CST, a severe thunderstorm capable of producing a tornado
was located near Doyline, or 7 miles southwest of Minden, moving east
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Minden and Dubberly around 105 PM CST.
Other locations impacted by this tornadic thunderstorm include Noles
Landing, Lake Bistineau North, Gilark, Ogden and Plum Orchard
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3242 9342 3261 9343 3268 9319 3260 9317
3259 9318 3259 9317 3242 9314
TIME...MOT...LOC 1854Z 253DEG 35KT 3253 9336
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 18, 12:03 PM CST, 39 minutes earlier.
Area forecast discussion, Jan 18, 12:03 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1203 PM CST Wed Jan 18 2023
...New AVIATION...
.UPDATE...
Issued at 920 AM CST Wed Jan 18 2023
A line of robust convection is rapidly developing from Southwest
Arkansas, into extreme Northwest Louisiana, and farther southwest
into East Texas south of Interstate 20. Latest high-resolution
model guidance indicates convective intensity and organization
should increase later today, especially during the afternoon as
diurnal heating results in additional instability and some erosion
of the cap occurs. Based on this, Tornado Watch 24 has been issued
for much of the area until 22z (4 PM CDT) this afternoon.
CN
&&
.SHORT TERM...
(Wednesday through Thursday)
Issued at 109 AM CST Wed Jan 18 2023
A surface and upper-low will deepen across the Southern and
Central Plains this morning while moving northeast toward the
Great Lakes region. Low-level jet will increase to around 40 to
50 knots across the ArkLaTex today in response to the deepening
cyclone to the north. Low-level instability to further increase
as dewpoint values approach the mid to upper 60s. A frontal
boundary will move across the region from the west this morning
triggering warm sector convection across mainly east and northeast
Texas. Convection to eventually become linear along the front by
midday. As the front moves across Louisiana and Arkansas at the
time of peak heating, a severe weather threat will increase
with damaging winds and a few QLCS tornadoes possible. The severe
weather threat to diminish after sunset with the loss of daytime
heating and as the front moves across the Mississippi River.
NBM model has been aggressive with sustained wind speeds around
25 mph ahead of the front across north Louisiana and South
Arkansas today. However, general consensus amongst other models
suggest much lower wind speed values between 15 and 20 mph. For
this forecast package will stay on the mid to high end of the
consensus models with winds around 20 mph and issue a Wind
Advisory.
Conditions to improve overnight as high pressure rebuilds behind
the front. Much cooler temperatures to filter into the ArkLaTex
with overnight lows ranging from the mid 30s across southeast
Oklahoma to the upper 40s across north Louisiana. Highs on
Thursday will range from the lower 50s to lower 60s. /05/
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 109 AM CST Wed Jan 18 2023
Chances of rain return by this weekend into next week as a
relatively active weather pattern continues across the Ark-La-Tex
region. This is due to southwesterly flow aloft that allows a series
of disturbances to shift across the lower Great Plains. Antecedent
surface winds from the east (and later the northwest) will keep the
atmosphere from gaining much in the way of heat or low-level
moisture. That said, enough moisture aloft from southwesterly flow,
in combination with the passing disturbances, will instigate showers
and isolated thunderstorms. Long range guidance indicates that
another chance of precipitation will be possible by the beginning of
next week.
Temperatures will remain near normal for the rest of the week into
the weekend with maximums in the lower 60s/upper 50s and minimums in
the mid-40/lower 30s. WPC QPF forecasts show an additional inch of
rainfall in most areas over the next week with isolated higher
amounts in eastern zones. /16/
&&
.AVIATION...
(18Z TAFS)
Issued at 1151 AM CST Wed Jan 18 2023
A line of strong, occasionally severe, convection will continue to
move east across Southern Arkansas, much of Louisiana, and
portions of East Texas early in the period. KELD, KMLU, KSHV, and
KLFK will be the TAF sites primarily affected by the convection,
which should move east and exit the area entirely in the
19/03z-19/06z time frame. No additional impacts from precip are
expected beyond that time.
MVFR/IFR flight conditions will affect most locations both prior
to and until the convection actually moves across any given site.
Ceilings should rapidly lift into the VFR range and gradually
scatter out from west to east during the latter half of the
period. Winds will remain somewhat strong and gusty, especially
along and ahead of the line of storms. Wind speeds should diminish
slightly after 19/00z, but will likely remain between 7 and 12 kts
and may gust again late in the period after veering to the west
northwest following a frontal passage.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 48 60 38 / 100 10 0 0
MLU 77 49 61 37 / 100 50 0 0
DEQ 70 39 56 35 / 90 10 0 0
TXK 72 44 57 36 / 100 10 0 0
ELD 71 45 57 35 / 100 10 0 0
TYR 74 45 60 38 / 80 10 0 0
GGG 72 45 60 37 / 90 10 0 0
LFK 74 46 64 41 / 90 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Wind Advisory until 6 PM CST this evening for LAZ005-006-011>014-
017>022.
OK...None.
TX...Wind Advisory until 6 PM CST this evening for TXZ166-167.
&&
SHORT TERM...09
LONG TERM....09
AVIATION...09Hazardous weather outlook, Jan 18, 9:36 AM CST, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 936 AM CST Wed Jan 18 2023 ARZ060-061-070>073-LAZ001>004-010-TXZ126-138-149>153-165-191200- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier- Webster-Claiborne-De Soto-Marion-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina- 936 AM CST Wed Jan 18 2023 ...TORNADO WATCH 24 IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and tonight. A line of strong to severe thunderstorms will move across the region today and through this evening ahead of an approaching cold front. Damaging winds will be the primary threat, but tornadoes and large hail will also be possible. Locally heavy rainfall may also result in isolated flooding. This risk for severe weather should end across South Central and Southwest Arkansas, Northwest Louisiana, and all of East Texas this evening well before midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today through this evening. LAZ005-006-011>014-017>019-TXZ166-167-191200- Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-San Augustine- 936 AM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...TORNADO WATCH 24 IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Today and tonight. A line of strong to severe thunderstorms will move across the region today and through this evening ahead of an approaching cold front. Damaging winds will be the primary threat, but tornadoes and large hail will also be possible. Locally heavy rainfall may also result in isolated flooding. This risk for severe weather should end across North Central and Northeast Louisiana and Deep East Texas before midnight tonight. Strong northwest winds near 15-20 mph with higher gusts up to 30 mph are expected today. Therefore, a Wind Advisory is in effect through 6 PM this evening for portions of North Central, Northeast, and Northwest Louisiana as well as portions of Deep East Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed by this afternoon and into late this evening. LAZ020>022-191200- Grant-Caldwell-La Salle- 936 AM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for north central Louisiana. .DAY ONE...Today and tonight. A line of strong to severe thunderstorms will move across the region today and through this evening ahead of an approaching cold front. Damaging winds will be the primary threat, but tornadoes and large hail will also be possible. Locally heavy rainfall may also result in isolated flooding. This risk for severe weather should end across North Central and Northeast Louisiana and Deep East Texas before midnight tonight. Strong northwest winds near 15-20 mph with higher gusts up to 30 mph are expected today. Therefore, a Wind Advisory is in effect through 6 PM this evening for portions of North Central, Northeast, and Northwest Louisiana as well as portions of Deep East Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this late this evening. ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-191200- Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Smith-Gregg- 936 AM CST Wed Jan 18 2023 This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and tonight. Scattered thunderstorms will be possible today through late this afternoon. A few storms could be severe. Damaging winds will be the primary threat, but tornadoes and large hail cannot be ruled out. Locally heavy rainfall may also result in isolated flooding. The severe weather threat should end by late this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through late this afternoon. 09
In the hours before
Special weather statement, Jan 18, 11:11 AM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1111 AM CST Wed Jan 18 2023
ARZ072-LAZ001>003-181745-
Columbia AR-Bossier LA-Caddo LA-Webster LA-
1111 AM CST Wed Jan 18 2023
...Strong thunderstorms will impact portions of southwestern Columbia
County, northwestern Webster, southwestern Caddo and Bossier Parishes
through 1145 AM CST...
At 1110 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Plain Dealing to near
Greenwood. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shreveport, Bossier City, Springhill, Haughton, Greenwood, Blanchard,
Benton, Cullen, Plain Dealing, Cotton Valley, Sarepta, Shongaloo,
Eastwood, Fosters, Welcome, Alden Bridge, Ferguson, Spring Ridge,
Fillmore and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CST for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.
&&
LAT...LON 3244 9350 3229 9404 3232 9405 3300 9363
3302 9349 3304 9349 3311 9321
TIME...MOT...LOC 1710Z 237DEG 26KT 3297 9362 3237 9398
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
26Local storm report, Jan 18, 11:14 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CST WED JAN 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG WALDO 33.35N 93.29W
01/18/2023 COLUMBIA AR PUBLIC
TREES AND SOME POWERLINES DOWN IN THE TOWN
OF WALDO.
&&
BBSpecial weather statement, Jan 18, 12:18 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1218 PM CST Wed Jan 18 2023
LAZ001-002-010-181845-
De Soto LA-Bossier LA-Caddo LA-
1218 PM CST Wed Jan 18 2023
...A strong thunderstorm will impact portions of north central De
Soto, southwestern Caddo and southern Bossier Parishes through 1245
PM CST...
At 1217 PM CST, Doppler radar was tracking a strong thunderstorm over
Shreveport, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Bossier City, Haughton, Greenwood, Stonewall, Eastwood,
Fosters, Ferguson, Cross Lake, Bodcau, Barksdale Air Force Base,
Keithville, Robson, Forbing, Sligo and Red Chute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CST for northwestern
Louisiana.
&&
LAT...LON 3226 9383 3245 9399 3271 9369 3247 9345
TIME...MOT...LOC 1817Z 232DEG 36KT 3245 9382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
26The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:22 AM CST | Wind Advisory | SHV | Bienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 6 more | 16 hr |
| Jan 18, 9:38 AM CST | Tornado Warning | SHV | Bossier, Caddo | 28 min |
| Jan 18, 9:40 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 50 min |
| Jan 18, 10:24 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 51 min |
| Jan 18, 11:11 AM CST | Special Weather Statement | SHV | Bossier, Caddo | 34 min |
| Jan 18, 11:31 AM CST | Tornado Warning | SHV | De Soto | 44 min |
| Jan 18, 11:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 41 min |
| Jan 18, 12:18 PM CST | Special Weather Statement | SHV | Caddo | 27 min |
| Jan 18, 12:20 PM CST | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 25 min |
| Jan 18, 12:23 PM CST | Tornado Warning | SHV | Claiborne | 52 min |
| Jan 18, 12:43 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 22 min |
| Jan 18, 2:56 PM CST | Special Weather Statement | SHV | Jackson | 34 min |
| Jan 18, 4:54 PM CST | Special Weather Statement | SHV | Grant, LaSalle, Winn | 66 min |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.